# SDR CA030108007

- Difficulty date: December 13, 2002
- Submitted: February 10, 2003
- Operation: Air carrier
- Engine: Pwa PT6A67D
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 311856301
- Condition: Failed
- Location: Power Turbine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS SENT FOR INVESTIGATION AFTER OPERATOR REPORTED POSSIBLE PT BLADE FAILURE. ENGINE SUSTAINED A PRIMARY FAILURE OF ONE OR MORE 2ND STAGE PT BLADES.  DAMAGE TO PT STATOR HOUSING, EXHAUST DUCT, BOTH 1ST & 2ND STAGE STATOR ASSYS, 1ST & 2ND STAGE PT DISK AND BLADE ASSEMBLIES & NR 3 & 4 BEARINGS.  ENGINE SUFFERED FROM 2ND STAGE POWER TURBINE BLADE FAILURE.   THERE WAS NO SIGN THAT ANY OTHER INTERNAL COMPONENTS COULD BE POINTED TO BE THE PRINCIPAL CAUSE OF THIS FAILURE. EVERY DAMAGED COMPONENT OTHER THAN THE 2ND STAGE POWER TURBINE BLADES, SUFFERED DIRECTLY FROM THE IMPACT OF THE FRACTURED BLADES &/OR THE HEAVY UNBALANCE CREATED BY T HE FRACTURED BLADES ON THE POWER TURBINE ROTOR BALANCING ASSEMBLY.
